Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 169, NWS Jackson, KY

July 19, 20126 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 19, 2012, 2:53 PM EDT for 6 counties in Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 2:53 PM EDT (18:53 UTC)
Expired
Jul 19, 2012, 3:45 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Bath County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 2:55 PM EDTTSTM WND DMG3 E Frenchburg, KYTREES AND LARGE LIMBS DOWN ON TOM STAMPER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS53 KJKL 191853
SVRJKL
KYC011-165-173-175-197-237-191945-
/O.NEW.KJKL.SV.W.0169.120719T1853Z-120719T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  WEST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 345 PM EDT

* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FRENCHBURG...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPTON...KOOMER RIDGE CAMPGROUND...RED RIVER GORGE...JENSON...
  ROGERS...MARIBA...PINE RIDGE...SCRANTON...DENNISTON...HIGH FALLS...
  POMEROYTON...WELLINGTON...STOLL...VALERIA...CALABOOSE...KOREA...
  ARTVILLE...DAN...GOSNEYVILLE AND EBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3794 8328 3769 8349 3782 8386 3806 8373
TIME...MOT...LOC 1853Z 284DEG 17KT 3796 8359
WIND...HAIL 60MPH <.50IN

$$

SHALLENBERGER
2 follow-up statements
283 
WWUS53 KJKL 191917
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
317 PM EDT THU JUL 19 2012

KYC011-191926-
/O.CAN.KJKL.SV.W.0169.000000T0000Z-120719T1945Z/
BATH KY-
317 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BATH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3792 8380 3798 8369 3794 8328 3769 8349
      3782 8386
TIME...MOT...LOC 1916Z 359DEG 11KT 3785 8335 3787 8382

$$

KYC165-173-175-197-237-191945-
/O.CON.KJKL.SV.W.0169.000000T0000Z-120719T1945Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-POWELL KY-WOLFE KY-
317 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WOLFE...EASTERN POWELL...WEST CENTRAL MORGAN...EXTREME SOUTHEASTERN
MONTGOMERY AND SOUTHERN MENIFEE COUNTIES UNTIL 345 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRASSY CREEK TO CAT 
CREEK...MOVING SOUTH AT 15 MPH. INDIVIDUAL STORMS IN THE LINE WERE 
MOVING TO THE EAST.

LOCATIONS IMPACTED INCLUDE...
  CAMPTON...MAYTOWN...HAYSTACK...MURPHYFORK...CAT CREEK...VALERIA...
  BOWEN...ROSSLYN...RED RIVER GORGE...TOLIVER...LOMBARD...NADA...
  HAZEL GREEN...GOSNEYVILLE...CALABOOSE...SLADE...KOOMER RIDGE
  CAMPGROUND...TRENT...JENSON AND SEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3792 8380 3798 8369 3794 8328 3769 8349
      3782 8386
TIME...MOT...LOC 1916Z 359DEG 11KT 3785 8335 3787 8382
WIND...HAIL 60MPH 1.00IN

$$
731 
WWUS53 KJKL 191944
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
344 PM EDT THU JUL 19 2012

KYC165-173-175-197-237-191954-
/O.EXP.KJKL.SV.W.0169.000000T0000Z-120719T1945Z/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-POWELL KY-WOLFE KY-
344 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WOLFE...EASTERN
POWELL...WEST CENTRAL MORGAN...EXTREME SOUTHEASTERN MONTGOMERY AND
SOUTHERN MENIFEE COUNTIES WILL EXPIRE AT 345 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 3792 8380 3798 8369 3794 8328 3769 8349
      3782 8386
TIME...MOT...LOC 1944Z 359DEG 11KT 3776 8335 3778 8382

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:31 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 19, 1:31 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
131 PM EDT THU JUL 19 2012

.UPDATE...
ISSUED AT 125 PM EDT THU JUL 19 2012

CONVECTIVE ACTIVITY VERY ISOLATED FOR ALL BUT THE AREA NORTH OF
INTERSTATE 64. CLOUD COVER IS SUPPRESSING TEMPS BUT DWPTS ARE IN THE
LOWER 70S. GRIDS HAVE THIS WELL IN HAND WITH MOST RECENT UPDATES. NEW
ZONE FCST TO REMOVE MORNING WORDING.

UPDATE ISSUED AT 743 AM EDT THU JUL 19 2012

HOURLY POPS WERE ADJUSTED IN THE NEAR TERM TO ACCOUNT FOR DRY
CONDITIONS INITIALLY. HOWEVER...WITH JUST A LITTLE SUN...ISOLATED TO
SCATTERED CONVECTION SHOULD DEVELOP BY MID MORNING OR CONVECTION TO
OUR NW SHOULD ADVECT INTO THE AREA.

UPDATE ISSUED AT 454 AM EDT THU JUL 19 2012

NO UPDATE IS PLANNED TO THE ZONE FORECAST TEXT PRODUCT AT THIS TIME.
THE ESTF TOOL WAS RAN TO ESTABLISH TRENDS BUT NO OTHER CHANGES WERE
MADE TO THE FORECAST.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 333 AM EDT THU JUL 19 2012

THE FORECAST ISSUES FOR THE PERIOD TODAY THROUGH FRIDAY WILL BE SLOW
MOVING THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. THE PRIMARY THREATS
WITH ANY STORMS OVER THE NEXT COUPLE OF DAYS WILL BE LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FEW STORMS COULD
ALSO BECOME SEVERE THIS AFTERNOON...WITH STRONG WINDS AND HAIL
POSSIBLE. THE CHALLENGE FOR THIS PORTION OF THE FORECAST WILL BE TO
PINPOINT EXACTLY WHEN AND WHERE SHOWERS AND THUNDERSTORMS WILL
FIRE...AND HOW SOON THE COMPLEXES OF STORMS THAT KEEP FORMING IN THE
SOUTHERN GREAT LAKES REGION WILL MAKE THEIR WAY INTO CENTRAL AND
EASTERN KENTUCKY. THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN
WARM...MOIST...AND VERY UNSTABLE TODAY THROUGH FRIDAY. WITH NO
CAPPING TO SPEAK OF...ONCE THE SUN COMES UP AND THE SURFACE BEGINS TO
WARM...SHOWERS AND STORMS WILL BEGIN POPPING UP ACROSS EASTERN
KENTUCKY. THE STORMS WILL BE SCATTERED IN NATURE...WITH SOME AREAS
EXPERIENCING INDIVIDUAL OR CLUSTERED STORMS FROM TIME TO TIME. DUE TO
WEAK FLOW ALOFT...ANY STORMS THAT FORM TODAY WILL BE VERY SLOW MOVING.
AS A RESULT...IT WILL BE DIFFICULT TO PREDICT THE MOVEMENT OF THESE
STORMS. BECAUSE OF THIS LEVEL OF UNCERTAINTY...IT WAS DECIDED THAT
THE FLOOD WATCH THAT WAS ISSUED YESTERDAY AFTERNOON...WILL BE LEFT AS
IS. A COLD FRONT WILL FINALLY MAKE ITS WAY ACROSS THE REGION ON
FRIDAY...BRINGING YET ANOTHER ROUND OF WIDESPREAD SHOWERS AND STORMS
TO EASTERN KENTUCKY.

SCATTERED TO BROKEN MIDDLE AND HIGH CLOUDS WILL BE PRESENT ACROSS THE
AREA THROUGH MID MORNING. WITH A WARM AND MUGGY AIR MASS IN
PLACE...AND WITH A GOOD DEAL OF SUN REACHING THE SURFACE THROUGH THE
MID AND HIGH LEVEL CLOUDS...TEMPERATURES TODAY SHOULD BE ABLE TO WARM
TO AROUND 90 BY LATE THIS AFTERNOON. HIGHS ON FRIDAY WILL BE SEVERAL
DEGREES COOLER...AS THE COLD FRONT WILL PASS THROUGH THE AREA BY LATE
AFTERNOON. WINDS WILL SHIFT TO THE WEST BEHIND THE FRONT...USHERING
COOLER AND DRIER INTO THE AREA. HIGHS ON FRIDAY WILL MOST LIKELY BE
IN THE MID 80S ACROSS THE BOARD.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 353 AM EDT THU JUL 19 2012

THE PERIOD WILL BEGIN WITH THE RATHER PERSISTENT RIDGE CENTERED OVER
THE CENTRAL PLAINS REGION AND THE REGION IN NW FLOW ALOFT AS A
SHORTWAVE TROUGH WORKS INTO THE APPALACHIANS AND TOWARD THE EASTERN
SEABOARD. EARLY IN THE WEEKEND...AN AXIS OF THE RIDGE IS EXPECTED TO
EXTEND EAST INTO THE OH VALLEY REGION THOUGH DEEPER MOISTURE AND A
STALLED BOUNDARY WILL REMAIN CLOSER TO THE TN AND VA BORDER
COUNTIES...WITH SOME DRIER AIR PROGGED TO WORK INTO THE NORTH. BY
EARLY NEXT WEEK...THE FLOW WILL BECOME A BIT MORE NORTHWEST TO WEST
NORTHWEST AND THE REGION WILL BE SUSCEPTIBLE TO DISTURBANCES MOVING
AROUND THE PLAINS RIDGE...THOUGH BY MIDWEEK THE RIDGE IS EXPECTED TO
FLATTEN OUT SOMEWHAT AND BUILD INTO THE SOUTHERN PLAINS AND GULF OF
MEXICO REGION. THIS PATTERN MAY ALLOW A BOUNDARY ACROSS THE GREAT
LAKES EARLY IN THE WEEK TO PUSH SOUTH INTO THE CENTRAL APPALACHIANS.

WE CONTINUED WITH POPS EARLY IN THE PERIOD AS THE COLD FRONT EXITS
AND SHORTWAVE TROUGH WORKS ACROSS THE REGION. RIDGING SHOULD LEAD TO
RATHER MINIMAL CHANCES FOR CONVECTION OVER THE WEEKEND. SCATTERED TO
LIKELY POPS REMAIN IN ORDER FROM MON INTO WED...ESPECIALLY EACH
AFTERNOON INTO EARLY EVENING. BY MIDWEEK...IF THE BOUNDARY IS ABLE
TO REACH AS CLOSE AS THE MID OH VALLEY/CENTRAL APPALACHIAN REGION
NOCTURNAL MCS ACTIVITY MIGHT ALSO BE A POSSIBILITY.

WITH THE CENTER OF THE RIDGE AND WARMEST AIR MASS REMAINING WEST OF
THE REGION AND EVEN AS IT TEMPORARILY BUILDS INTO THE OH VALLEY
REGION OVER THE WEEKEND THE WARMEST AIR MASS SHOULD REMAIN WEST OR
NORTH OF THE REGION AS HAS BEEN THE TREND RECENTLY. THIS SHOULD
YIELD MAX TEMPS NEAR TO A COUPLE OF DEGREES ABOVE NORMAL...AND
SLIGHTLY GREATER DEPARTURES FOR OVERNIGHT LOWS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 135 PM EDT THU JUL 19 2012

WITH JUST A BIT OF DAYTIME HEATING...ISOLATED SHOWERS AND STORMS
HAVE STARTED TO DEVELOP AND SHOULD BECOME RATHER NUMEROUS BY THIS
AFTERNOON. THREATS WITH THESE STORMS WILL BE HEAVY RAIN WITH VIS AND
OR CIG POSSIBLY BRIEFLY DOWN AS LOW AS LIFR OR VLIFR. WITH LOSS OF
DAYTIME HEATING...CONDITIONS SHOULD IMPROVE TO VFR AROUND 00Z. MVFR
OR LOWER VALLEY FOG IS POSSIBLE TOWARDS MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ079-080-083>088-
107-109-110-112-113-115>120.

&&

UPDATE...DUSTY
SHORT TERM...AR
LONG TERM....JP
AVIATION...DUSTY
Hazardous weather outlook, Jul 19, 4:07 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
407 AM EDT THU JUL 19 2012

KYZ044-050>052-058>060-068-069-104-106-108-111-114-201115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...CAMPTON...
BEATTYVILLE...BOONEVILLE
407 AM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS COULD BE
SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY...MAINLY DURING
THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY MAY CONTAIN
HEAVY RAIN AND PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW
WATER CROSSINGS RUNNING FULL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS
TODAY OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ079-080-083>088-107-109-110-112-113-115>120-201115-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-
MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...
JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
407 AM EDT THU JUL 19 2012

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS COULD BE
SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY
THREATS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLASH
FLOODING...ESPECIALLY IN LOCATIONS WHERE HEAVY RAIN HAS ALREADY
FALLEN OVER THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE
AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE
SEVERE...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TODAY
OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

AR

In the hours before

Special weather statement, Jul 19, 12:31 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1231 PM EDT THU JUL 19 2012

KYZ044-191715-
FLEMING-
1231 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 115
PM EDT THURSDAY AFTERNOON...

   NORTHERN FLEMING.

AT 1231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
NEPTON...OR 13 MILES NORTHWEST OF FLEMINGSBURG...MOVING EAST AT 20
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRAINTOWN
AROUND 1245 PM EDT...FLEMINGSBURG AROUND 1250 PM EDT...DALESBURG
AROUND 1255 PM EDT...MOUNT CARMEL AROUND 100 PM EDT...FOXPORT AROUND
110 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL UP TO THE SIZE OF PENNIES IN THESE AREAS.

SHALLENBERGER
Special weather statement, Jul 19, 1:24 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
124 PM EDT THU JUL 19 2012

KYZ044-052-104-106-191815-
ROWAN-ELLIOTT-FLEMING-MORGAN-
124 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 215
PM EDT THURSDAY AFTERNOON...

   NORTH CENTRAL MORGAN...
   ROWAN...
   ELLIOTT AND
   SOUTHEASTERN FLEMING.

AT 125 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HALDEMAN...OR
7 MILES NORTHEAST OF MOREHEAD...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND 130
PM EDT...ELLIOTTVILLE AROUND 135 PM EDT...FARLEY AROUND 140 PM EDT...
STARK AROUND 145 PM EDT...NEWFOUNDLAND AROUND 150 PM EDT...

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

SHALLENBERGER
Special weather statement, Jul 19, 2:14 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT THU JUL 19 2012

KYZ052-060-104-106-109-191900-
MENIFEE-ROWAN-ELLIOTT-MAGOFFIN-MORGAN-
214 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300
PM EDT THURSDAY AFTERNOON...

   NORTH CENTRAL MAGOFFIN...
   NORTHEASTERN MENIFEE...
   MORGAN...
   EXTREME SOUTH CENTRAL ROWAN AND
   SOUTHWESTERN ELLIOTT.

AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARAGON...OR
10 MILES NORTHWEST OF WEST LIBERTY...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZAG AROUND 220
PM EDT...YOCUM AROUND 225 PM EDT...POMP AROUND 230 PM EDT...LICK
BRANCH AROUND 235 PM EDT...LENOX AROUND 240 PM EDT...

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:49 PM EDTAreal Flood AdvisoryJKLElliott, Fleming, Rowan2 hr
Jul 19, 2:22 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell38 min
Jul 19, 3:10 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Montgomery, Powell, Wolfe50 min
Jul 19, 3:14 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan, Wolfe46 min
Jul 19, 3:31 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe44 min
Jul 19, 3:32 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more3 hr
Jul 19, 4:13 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Magoffin, Perry47 min
Jul 19, 4:25 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin109 min
Jul 19, 4:37 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry38 min
Jul 19, 5:11 PM EDTAreal Flood AdvisoryJKLPike3 hr
Jul 19, 5:17 PM EDTAreal Flood AdvisoryJKLBreathitt, Knott, Letcher, Perry3 hr
Jul 19, 5:18 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Owsley, Perry42 min
Jul 19, 5:26 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Lee, Owsley, Rockcastle49 min
Jul 19, 6:47 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Letcher3 hr
Jul 19, 7:30 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Laurel45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.